Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Unknotting information from $4$-manifolds
HTML articles powered by AMS MathViewer

by T. D. Cochran and W. B. R. Lickorish PDF
Trans. Amer. Math. Soc. 297 (1986), 125-142 Request permission

Abstract:

Results of S. K. Donaldson, and others, concerning the intersection forms of smooth $4$-manifolds are used to give new information on the unknotting numbers of certain classical knots. This information is particularly sensitive to the signs of the knot crossings changed in an unknotting process.
References
Similar Articles
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 297 (1986), 125-142
  • MSC: Primary 57M25; Secondary 57M12, 57Q20, 57Q60
  • DOI: https://doi.org/10.1090/S0002-9947-1986-0849471-4
  • MathSciNet review: 849471